Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF

Book Information

Author: A. S. Markus
Title: Introduction to the spectral theory of polynomial operator pencils
Additional book information Translated by H. H. McFaden, Translations of Mathematical Monographs, vol. 71, American Mathematical Society, Providence, R.I., 1988, iv + 250 pp., $95.00. ISBN 0-8218-4523-3.


References [Enhancements On Off] (What's this?)

  • 1. M. V. Keldysh, On the eigenvalues and eigenfunctions of certain classes of nonselfadjoint equations, Dokl. Akad. Nauk SSSR 77 (1951), 11-14.
  • 2. M. V. Keldyš, The completeness of eigenfunctions of certain classes of nonselfadjoint linear operators, Uspehi Mat. Nauk 26 (1971), no. 4(160), 15–41 (Russian). MR 0300125 (45 #9173)
  • 3. I. C. Gohberg and M. G. Kreĭn, Introduction to the theory of linear nonselfadjoint operators, Translated from the Russian by A. Feinstein. Translations of Mathematical Monographs, Vol. 18, American Mathematical Society, Providence, R.I., 1969. MR 0246142 (39 #7447)
  • 4. M. G. Kreĭn and G. K. Langer, On the theory of quadratic pencils of self-adjoint operators, Dokl. Akad. Nauk SSSR 154 (1964), 1258–1261 (Russian). MR 0169060 (29 #6315)
  • 5. M. G. Kreĭn and H. Langer, On some mathematical principles in the linear theory of damped oscillations of continua. I, Integral Equations Operator Theory 1 (1978), no. 3, 364–399. Translated from the Russian by R. Troelstra. MR 511976 (80d:47026), http://dx.doi.org/10.1007/BF01682844
  • 6. Leiba Rodman, An introduction to operator polynomials, Operator Theory: Advances and Applications, vol. 38, Birkhäuser Verlag, Basel, 1989. MR 997092 (90k:47032)


Review Information

Reviewer: I. Gohberg
Reviewer: M. A. Kaashoek
Journal: Bull. Amer. Math. Soc. 21 (1989), 350-354
DOI: http://dx.doi.org/10.1090/S0273-0979-1989-15858-8
PII: S 0273-0979(1989)15858-8